# SDR 96ZZZX6094

- Difficulty date: August 31, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5909P
- Make and model: Piper PA-24-250
- Aircraft serial: 24995
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Gear Extension
- Part number: 2572000
- Condition: Motor Failed
- Location: Mlg
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

THE LANDING GEAR WOULD NOT FULLY EXTEND OR RETRACT WITH THE ELECTRICAL SYSTEM.  THE EMERGENCY SYSTEM WAS ACTUATED AND DID NOT EXTEND THE GEAR.  IT WAS DETERMINED THE LANDING GEAR MOTOR FAILED TO FUNCTION UNDER THE LOAD REQUIRED TO ACTUATE THE GEAR.  AFTER EXTENSIVE INSP AND OPERATION OF THE EMERGENCY GEAR SYSTEM, IT WAS UNDETERMINED AS TO WHY THE GEAR FAILED TO EXTEND.  IT IS SPECULATED EMERGENCY GEAR EXT WAS ACTUATED WITH THE GEAR PARTIALLY EXTENDED.  THIS IS BASED ON THE FACT WHEN THE AIRCRAFT WAS JACKED FOR RECOVERY, THE LINKAGE WAS RELEASED BY THE MECHANIC AND THE GEAR EXTENDED FULLY.
